I don’t know what else to say but screw you Zoloft. I suppose I could say fuck you Zoloft.
Either way, I have another sleepless night ahead of me as Elliott’s is still pretty messed up from his recent experience with low dose Zoloft to treat his anxiety.
For the second night in a row, Elliott won’t go to sleep. He can’t even sit still or stop talking. Right now he’s just making weird noises with his hands and his mouth.
We have to call the doctor in the morning because this shouldn’t be happening.
I’m not sure what they can do but something needs to happen. At this point it looks like he will miss school on Monday as well. He’s barely sleeping and just won’t make it at school as he literally has no impulse control right now.
God help us. It’s not what he needs right now. Honestly, I don’t need it either.
I need my beauty rest… 🙂
**Thanks for reading**
Posted from WordPress for Android
My son had the same reaction to a very small dose of risperidal.It took about a week to get it all out of his system.He had only taken it for 3 days.His doctor said he was just very very slow at metabolizing it.Hopefully your son is the same way and it gets out of his system soon.Hang in there.
I have been on quite a few medications for anxiety. I was put on Prozac during my 11th grade year by a shrink who told me "I honestly don't know WHAT is wrong with you!". She prescribed it for depression though at the time I was not depressed. When I mentioned that she kind of glared at me and said "It will help with your anxiety, too.". Long story short, my anxiety increased to an intolerable level, I stopped going to school or leaving the house at all, and I failed that school year. Bad reaction. After that I was given Zoloft…and it had the same result and also made me twitchy. Then we tried Buspar…that gave me really bad stomach cramps for the first hour and then I spent the rest of the day feeling floaty and soft but still anxious. I was still anxious, I just couldn't really verbalize it. It was like I was walking around in a dream (nightmare). Everything was in slow motion. I am not sure what I am currently taking, but it isnt doing anything. It does, however, knock me out shortly after I take it…so I guess that is good since I have pretty severe insomnia. Umm…I wish I had advice to offer. A lot of the whole medication thing, unfortunately, seems to be trial and error. And I think that those of us on the spectrum tend to have weird reactions to medication in general. I hope that Elliot calms down soon and that you find something that works properly and without adverse side effects.
I have to say that I had issues as an adult taking Zoloft. It worked for anxiety and depression, but I could NOT sleep OR eat while on it. Between the appetite suppression and the insomnia, I had to give up, and that was after adding a sleep aid. Good luck.
I don't know if it's bc u stopped it suddenly..? They say with certain drugs esp narcotics but also w SSRI's including zoloft that even if one is not responding to it well or at all, they should not just cease to take it. They should continue to take it but begin to taper the dosage slowly over the course of a few days (or weeks depending on how high the dosage is) so that the body/mind is weaned off of it so as to not cause any kind of withdrawal or negative effects. I took Zoloft with hardly any positive effects and many side effects, including horrible dry mouth & insomnia. I felt it was a waste to continue with it but was advised to give it at least 6weeks bc it cld take that long for some to benefit. Well, I gave it 2months and then slowly weaned off over the course of a week from 75mg to 50mg to 30mg to 25 to 15mg to 10mg to none. I had zero withdrawal effects and felt just fine. Wellbutrin, which I tried a few months later, did help a lil with energy, anxiety & overall mood but did NOTHING for my OCD which is the reason why I tried it in the first place. So I weaned off that as well after 3months & was fine. Honestly, we have not gone down the medication path with my ASD affected son and we dont plan to. Granted he doesnt have any severe behaviors or issues so it has never come to that type of extreme. But i think it actually IS bc his system is so balanced thanks to our nutritional approach. Diet, supplements & natural alternative interventions combined with traditional therapies have made a world of difference! Good Luck to all of u!
Btw-I don't know if u have already tried or considered melatonin for ur son's sleep but it can work and does wonders for my son. I'm pretty sure I'd be a walking zombie everyday without it. GABAcalm is also very effective in increasing a sense of calm & relaxation as well as reducing anxiety.
(PS: Both melatonin & GABAcalm used together is sometimes necessary where melatonin use alone is ineffective.)
Your right about not just cutting meds off. However, that\’s what the doctor told us to do. He was only on 5mg so it was a really really low dose.
As far as melatonin goes, we have been friends a very long time. Melatonin is a staple in our house. Eventually on the melatonin, he would fall asleep.
Typically, he\’ll take his melatonin and be out in 15 minutes. That fact that it wasn\’t helping shows just how high structure get he is after only 3 days of Zoloft.
That is solid advice though 🙂
Im sorry. I HATE SSRIs. Drs always told me to wait Two weeks to give your body time to adjust but seriously it feels horrible.There are a billion SSRIs. I hope that they switch him to another type that works better for him. Poor little man <3
My daughter had similar reactions while on Zoloft. The noises quickly increased, and then she was having full-blown tics. She was diagnosed with Tourette Syndrome. Now I can't blame Zoloft for causing Tourette Syndrome since it most definitely runs in my family, but I have talked to a number of families who experienced the same thing. Apart from that, Zoloft made her extremely irritable, even aggressive. Getting off it wasn't fun either. I really don't think it's good for kids on the spectrum. We'll never try it again.
Wow. I\’m sorry to her that. You\’re right that Zoloft didn\’t cause the underlying problem but it does bring them to light. Our oldest was treated for depression about 6 years ago. I do think remember if it was Zoloft but within a day of taking the antidepressants, he went completely manic.
That eventually led to a diagnosis of bipolar disorder.
It\’s funny that you brought that up because someone else was telling me something very similar a few days ago.
Thank you for sharing and I wish you the very best?
I'm confused as to why he's still having bizarre reactions. Zoloft has a half-life of about a day. That means that after a day half of any medications should be out of his body. So shouldn't the Zoloft be out of his body by now? Did his doctors say anything about this possibly happening?